dc.contributor.authorPasechnik, Dmitrii V.
dc.contributor.authorPraeger, Cheryl E.
dc.identifier.citationPasechnik, D. V., & Praeger, C. E. (1999). On Transitive Permutation Groups with Primitive Subconstituents. Bulletin of the London Mathematical Society, 31(3), 257-268.en_US
dc.description.abstractLet G be a transitive permutation group on a set Ω such that, for ω∈Ω, the stabiliser Gω induces on each of its orbits in Ω\{ω} a primitive permutation group (possibly of degree 1). Let N be the normal closure of Gω in G. Then (Theorem 1) either N factorises as N=GωGδ for some ω, δ∈Ω, or all unfaithful Gω-orbits, if any exist, are infinite. This result generalises a theorem of I. M. Isaacs which deals with the case where there is a finite upper bound on the lengths of the Gω-orbits. Several further results are proved about the structure of G as a permutation group, focussing in particular on the nature of certain G-invariant partitions of Ω.en_US
dc.relation.ispartofseriesBulletin of the London Mathematical Societyen_US
dc.rights© 1999 London Mathematical Society. This is the author created version of a work that has been peer reviewed and accepted for publication by Bulletin of the London Mathematical Society, London Mathematical Society. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: DOI [http://dx.doi.org/10.1112/S0024609398005669].en_US
dc.titleOn transitive permutation groups with primitive subconstituentsen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Physical and Mathematical Sciencesen_US
dc.description.versionAccepted versionen_US

Files in this item


This item appears in the following Collection(s)

Show simple item record